I was wondering if taking Amibien for insomnia is a bad idea. I'm on day 18 of no Xanax, and while right now I'm in a "window of normality" I haven't been able to sleep well at all, I'm only getting a couple hours of sleep at night, and night time seems terrifying. I get up several times at night and keep imagining a demon in my living room, with my small son in the house I'm worried at some point I am just going to run through the front door screaming. I just read an article http://www.benzo.org.uk/manual/bzcha03.htm#27 that there is no medicine that will help with the psychological aspect except for a medicine with benzo-like qualities, Ambien was one mentioned. I also have Trazadone. Just wondering if anyone knows about this, thanx.
Benzodiazepine withdrawal could be very dangerous and has high risks of seizures. Ambien has numerous side effects as well including hallucinations. You should consult with a doctor before managing any prescription intake of withdrawal .
Personally, I do not recommend ambien. It seems like your mind is sensitive already, and ambien may make your nights even worse. I never hallucinationed, but I did sleep walk, did things I don't remember and it created much more anxiety for me the next day. Does your doctor know about what you are seeing at night?
Hi there- Ambien comes with its own problems and with a child in the house, I wouldn't take it. Google "side effects of ambien" and you'll read all about it.
Did you taper off the Xanax? It's dangerous to stop cold turkey but at 18 days, you may be out of the woods. The best thing to do is to get with your doctor who may have some thoughts about this. If you want to try a safe, all natural sleep aid, I've had good luck with Alteril. It's OTC and its in most stores like Walmart, Walgreens. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.